# SDR CA030523004

- Difficulty date: March 12, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 11,184 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AT INSPECTION OIL LEAKAGE WAS OBSERVED FROM RIGHT ENGINE. AFTER CLEAN UP AND FURTHER INVESTIGATION A 1.25 FT CRACK WAS FOUND STARTING AT A CRANK CASE SEAM BOLT CLOSE TO THE STARTER AREA. AIRCRAFT WAS GROUNDED AND AN OVERHAULED ENGINE INSTALLED.
